Psycho-Babble Medication Thread 238985

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

Effexor-1 Month Feeback

Posted by KimberlyDi on July 3, 2003, at 13:41:39

I've been on Effexor for 1 month now after being totally off AD's for about 6 months. Before I was on Wellbutrin. Main worst SE's are [1] severe concentration problems (example: I was just distracted and almost forgot about finishing this post.) [2] constipation [3] insomnia & [4] raised blood pressure, 125/96 when i'm usually 90/60. SE#4 raised my pdoc's eyebrows and she's considering switching me to Lexapro. I'm having a love/hate relationship with Effexor now and am uncertain how I feel about changing. Effexor kills my appetite, eliminates most of the anger inside of me, kept me sane during our fiscal year end inventory process, and helped me begin getting in touch with my feelings that were buried underneath all the anger b.s. I'm tackling problems now that used to send me hiding and drinking straight from a JD bottle. i haven't even done any research on Lexapro. i would appreciate any feedback on that. oh boy, those withdrawals. wonder if i'll experience those.
Riding the fence on Effexor,
Kim

 

Re: Effexor-1 Month Feeback KimberlyDi

Posted by theo on July 3, 2003, at 15:53:31

In reply to Effexor-1 Month Feeback, posted by KimberlyDi on July 3, 2003, at 13:41:39

As they say, "if it ain't broke, don't fix it." I'm not saying don't try Lexapro but as you can read from these many threads and from my personal experience on it expect 6-8 weeks of side effects before you MIGHT feel some relief. After being on the standard 10mg dose for 11 weeks I was still experiencing tiredness, slight nausea and neck pains in waves. I'm now 2 days starting Effexor XR just 37.5 mg simply because I haven't tried it yet. Also after being off Lexapro I'm not so tired, no nausea and neck pain is gone, so it was definitly the Lexapro causing it. After thinking back several years ago I tried Celexa and it also gave me slight nausea.

 

Re: Effexor-1 Month Feeback

Posted by toodlebug on July 3, 2003, at 17:58:08

In reply to Re: Effexor-1 Month Feeback KimberlyDi, posted by theo on July 3, 2003, at 15:53:31

If Effexor is working for you, I say stick with it. I took both Effexor and Celexa, which is basically the same thing as Lexapro. I hated Celexa but loved Effexor. Celexa did not allow me to sleep (max three hours's sleep/night even with meds) and caused me to have severe negative ruminating thoughts. Effexor was great. It eventually led to hypomania and sleep problems, but the first six months or so was great. I did have elevated blood pressure (like you, normally 90/60 and was about 120/90 -- that's still within the normal range) but it did not bother me. Use it while it is working for you and watch for the hypomania. Then maybe try the Lexapro.

 

Re: Effexor-1 Month Feeback

Posted by KimberlyDi on July 7, 2003, at 8:11:38

In reply to Re: Effexor-1 Month Feeback, posted by toodlebug on July 3, 2003, at 17:58:08

Thanks to both toodlebud & theo for their advice. My previous depression scares me more than a little high bloodpressure. Part of me is resisting the Effexor because I'm starting to feel real emotions, which also include anger & pain. Negative emotions are BAD according to my twisted brain while my doctor says "you gotta feel to heal". I haven't filled the Lexapro prescription yet. Think I'll stick with the Effexor and keep monitoring my blood pressure. Our fiscal year-end inventory is over now and my stress factor has decreased tremendously. I survived inventory! <doing cartwheels> You guys & gals at Psycho-Babble are GREAT!
THANKS!!!! Kim


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.